MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; GEI
Model Number EB010
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the event unit was returned to applied medical for evaluation.Engineering observed that the trigger lock, a metal component located at the bottom of the trigger, was deformed.Based on the condition of the returned unit, it is likely that the reported event was caused by deformation of the trigger lock, which is used to engage and disengage the trigger from the handle.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has recently implemented component enhancements intended to further minimize the potential for this type of event to occur.This report reflects the combined initial and final report.
 
Event or Problem Description
Procedure performed: total laparoscopic hysterectomy.Two surgeons performed the procedure.The first surgeon used the eb010 in the first half of the procedure without issues.The second surgeon placed tension on tissue during the seal cycle, and bleeding occurred after the jaws opened and tension was released.It appeared that eschar built up in the jaws due to stopping the bleeding.The jaws became stuck in the closed position and the surgeon had to force the handle open to release the tissue.A new eb010 was opened and the first surgeon finished the procedure without issues.There was no patient injury.Rep stated he was in the procedure.The blade lever was not being used at the time the handle became stuck in the closed position, it was only being used to seal to stop the bleeding.The jaws became stuck just one time.The device was being used under 50 activations approximately.Activation errors will appear on the device key as the surgeon stated he tapped the activation button intentionally without completing the seal cycle as a technique for using the device on non-vascular tissue.The tissue was not sticking.The handle only became stuck once and was forced open before it was replaced.Patient status: there was no patient injury.

Brand Name
EB010, VOYANT 5MM FUSION 37CM, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7557257
Report Number2027111-2018-00166
Device Sequence Number10831872
Product Code GEI
UDI-Device Identifier00607915117856
UDI-Public(01)00607915117856(17)190808(30)01(10)1317786
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2019
Device Model NumberEB010
Device Catalogue Number101462801
Device Lot Number1317786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2018
Initial Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1